It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-03-2003, 01:57 PM   #1
Newbie
 
Join Date: Aug 2003
Location: Cathedral City, CA
Posts: 1
LennyS HB User
Question Pravachol and memory loss - Permanent?

I've just become aware that statins can cause memory loss and a bright light went off over my head. Hey, maybe that's why I'm having to write things down on the palm of my hand!

Seriously, I have been experiencing mild memory problems for some time, but just put the condition down to advancing age. But just recently, Dr Sanjay Gupta on CNN's morning show brought up the topic of statins and memory problems and I started investigating.

I have been taking 10 mg of Pravachol for over a year now. I understand that some physicians advocate a dose of 2 mg.

What has been the experience of people on this list that had there dose reduce by such an amoung? After reducing dosage, did your memory improve?

I think we need to ask pharma some direct questions about this topic.


 
Sponsors Lightbulb
   
Old 08-28-2003, 10:20 PM   #2
Junior Member
 
Join Date: Aug 2003
Location: Australia
Posts: 38
Zapot HB User
Post

My husband and I were both put on Pravocal for cholestral lowering when it first came out and hailed a wonder. We experienced such bad leg pains we both had to go off it. Not long after this and this would be a couple of years ago now it came out that it was not the wonder drug they first thought.

 
Sponsors Lightbulb
   
Old 09-04-2003, 08:09 PM   #3
Newbie
 
Join Date: Sep 2003
Posts: 2
Eagle1 HB User
Post

I took Lipitor for only two months over a year ago. Lipitor and and Pravacol are both essentially the same medication. I experienced severe memory loss that got much better within days of stopping. Unfortunately now after over two years the symptoms have not completely disapeared. Now, I still show decreased blood flow in some areas of my brain and have been given a not so encouraging disgnosis. I was fortunate to have some disability insurance that has paid me a partial disability benefit for over two years, and very well might have to continue to age 65. This is a suposedly known side effect, but I haven't found a doctor yet who had ever heard of it. There is a published study that concluded that EVERY user of Statins has some loss of cognitive ability. It does hit some of us harder. There is more information on this that will be coming out within the next year. I have been able to have a couple of long conversations with one of the leading researchers.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
questions about medication and memory loss littleone7 Epilepsy 10 01-03-2008 07:23 PM
SSRI & Memory Loss -- Permanent? WanderingSoul Depression 8 05-15-2007 08:13 PM
Pravachol generic available yet? whackedback High Cholesterol 6 09-22-2006 01:58 AM
Any antidepressants that don't cause memory loss? tr3 Depression 6 06-19-2006 06:39 PM
Permanent Memory Loss tragedy176 General Health 11 06-16-2005 11:57 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:54 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!